MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRICS 3L10C INSTRUMENT; FLOW CYTOMETRIC REAGENTS AND ACCESS

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRICS 3L10C INSTRUMENT; FLOW CYTOMETRIC REAGENTS AND ACCESS
Catalog Number 662878
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
¿a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.¿.
 
Event or Problem Description
¿it was reported that while using bdb facslyric the male connector on the cytometer cracked where the waste line connects to the back.The following information was provided by the initial reporter: was the leak liquid or air? liquid.Was the leak contained within the instrument? not contained.Was there spray of liquid? no.What was the fluid that leaked? biohazard.Did biohazard leak before or after waste line? before waste line.Was the waste mixed with decontaminate/bleach? was the customer/ bd personnel physically in contact with the fluid? no.".
 
Additional Manufacturer Narrative
Investigation summary: ¿ scope of issue: the scope of issue is only limited to facslyric 3l10c instrument, part # 662878, serial # (b)(6).¿ problem statement: customer reported complaint of a leakage of biohazard not contained within the instrument.¿ manufacturing defect trend: there are 0 qns (quality notifications) related to the reported issue.Date range from 04may2021 to date 04may2022.¿ complaint trend: there are 3 complaints related to the leakage of biohazard not contained within the instrument; pr# 3421978, 4445442, and this one, 5121948.Date range from 04may2021 to date 04may2022.¿ manufacturing device history record (dhr) review: dhr part #662878 serial # z662878000213, file #662878-662878-z662878000213-107217430-21, was reviewed.The instrument met all the manufacturing specifications prior to release.¿ investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the biohazard leak was due to a worn male waste line connector.The customer had initially discovered the leakage and its cause and requested for an fse (field service engineer) visit since they did not have the correct fitting.Upon arrival, the fse found that the customer had already replaced the worn fitting with one from their stock.The fse then inspected the instrument to confirm that the leakage was gone and the fitting was installed correctly, tested the system, and confirmed that the instrument was functioning as expected.No parts were requested for evaluation as tubing is not returnable and was discarded.Although a leakage of waste material poses a hazard of contamination upon contact, the customer confirmed that they were not harmed in any way.Additionally, the leakage was not under pressure and thus did not increase the risk of exposure.This instrument was not being used for clinical tests at the time of the incident and thus did not have any impact on any patients.Proper daily and monthly cleaning and maintenance can help in maintaining an optimal system, and can be found in the bd facslyric¿ clinical system instructions for use, #23-19938-02 rev.1/vers.A.The safety risk of this hazard has been identified to be within the acceptable level.¿ service max review: review of related work order #: 02436787, case # (b)(4).Install date: 31mar2021.Defective part number: n/a.Work order notes: o subject / reported: male fitting is cracked where the waste line connects to the back of the cytometer.O problem description: male fitting is cracked where the waste line connects to the back of the cytometer.Customer does not have correct fitting and is requesting that a fse come in to look at instrument.O work performed: customer had already replaced the fitting from their stock.Verified proper installation and that there was not leak.Ran cst and abort rate test.O cause: fitting.O solution: all tests passed.¿ returned sample evaluation: a return sample was not requested because the parts that were replaced are not returnable and were discarded.¿ risk analysis: risk management file part # 10000063058ra, rev.07/vers.Aa, bd facslyric system risk analysis was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes or no? o azure id: (b)(4).O id: libivd-ra-73 2.1.16.O reg status: ivd; ruo.O hazard: exposure to biological sample.O cause: failed waste connection.O harmful effects: damage to customer property (other than the instrument).O risk control: robust design connection to the tank.The waste connection to the chassis is housed inside the system.O req link (azure id): n/a.O implementation verification: libivd-se-15-84ar.O effectiveness verification: libivd-se-15-84ar.O probability: 1.O severity: 2.O risk index: 2.O residual risk evaluation: a.O new hazards: none.Mitigation(s) sufficient: yes or no.¿ root cause: based on the investigation results, the root cause of a biohazard leak not contained within the instrument was due to a worn waste line fitting.¿ conclusion: based on the investigation results, the root cause of a biohazard leak not contained within the instrument was due to a worn waste line fitting.Upon arrival, the fse found that the customer had already replaced the worn fitting with one from their stock.After verifying the part¿s proper installation, confirming there was no leakage, and testing the instrument, the instrument was found to be functioning as expected.No one was harmed or injured, and no medical diagnosis was performed due to the leakage.The safety risk of this hazard has been identified to be within the acceptable level.¿ supporting document: n/a.
 
Event or Problem Description
¿it was reported that while using bdb facslyric the male connector on the cytometer cracked where the waste line connects to the back.The following information was provided by the initial reporter: 1.Was the leak liquid or air? liquid.2.Was the leak contained within the instrument? not contained.3.Was there spray of liquid? no.4.What was the fluid that leaked? biohazard.5.Did biohazard leak before or after waste line? before waste line.6.Was the waste mixed with decontaminate/bleach? 7.Was the customer/ bd personnel physically in contact with the fluid? no.".

Brand Name
BD FACSLYRICS 3L10C INSTRUMENT
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESS
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14565694
Report Number2916837-2022-00123
Device Sequence Number12032770
Product Code OYE
UDI-Device Identifier00382906628787
UDI-Public382906628787
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K170974
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number662878
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown